Alert archive / Missouri / Wind Chill Advisories in 2015

Wind Chill Advisory 3, NWS St. Louis, MO

February 18, 20157 counties in Missouri; Clinton County, Randolph County, Washington County, Illinois

NWS St. Louis, MO issued this wind chill advisory at Feb 18, 2015, 3:30 AM CST for 7 counties in Missouri; Clinton County, Randolph County, Washington County, Illinois. It took effect at Feb 19, 2015, 12:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2015, 3:30 AM CST (09:30 UTC)
In effect from
Feb 19, 2015, 12:00 AM CST
Expired
Feb 19, 2015, 10:15 AM CST
In force
10 hr
Issued by
NWS St. Louis, MO

Counties Clinton County, IL, Randolph County, IL, Washington County, IL, Crawford County, MO, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 93 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.5 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WWUS43 KLSX 180930
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
330 AM CST WED FEB 18 2015

ILZ069-074-079-MOZ072>075-084-085-099-182130-
/O.NEW.KLSX.WC.Y.0003.150219T0600Z-150219T1800Z/
CLINTON IL-CRAWFORD MO-IRON MO-MADISON MO-RANDOLPH IL-REYNOLDS MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
330 AM CST WED FEB 18 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
THURSDAY.

* TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED BEGINNING
  AROUND MIDNIGHT TONIGHT LASTING UNTIL NOON ON THURSDAY.

* WIND CHILL...AS LOW AS 15 BELOW DUE TO TEMPERATURES 4 BELOW TO 
  11 ABOVE ZERO...AND WINDS NORTHWEST 5 MPH OR LESS.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

ILZ058>060-064-065-070-097>100-MOZ034>036-052-182130-
/O.EXB.KLSX.WC.Y.0002.150218T1200Z-150219T1800Z/
BOND IL-CALHOUN IL-FAYETTE IL-GREENE IL-JERSEY IL-LINCOLN MO-
MACOUPIN IL-MADISON IL-MARION IL-MONROE MO-MONTGOMERY IL-PIKE IL-
PIKE MO-RALLS MO-
INCLUDING THE CITIES OF...BOWLING GREEN...EDWARDSVILLE...
LITCHFIELD...SALEM...VANDALIA
330 AM CST WED FEB 18 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY.

* TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THROUGH NOON
  ON THURSDAY.

* WIND CHILL...AS LOW AS 19 BELOW DUE TO TEMPERATURES 4 BELOW TO 
  10 ABOVE ZERO...AND WINDS NORTHWEST 10 TO 20 MPH WITH GUSTS UP 
  TO 30 MPH.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

ILZ095-096-MOZ018-019-026-027-182130-
/O.EXT.KLSX.WC.Y.0002.150218T1200Z-150219T1800Z/
ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-SHELBY MO-
INCLUDING THE CITIES OF...HANNIBAL...QUINCY
330 AM CST WED FEB 18 2015

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY...

* TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THROUGH NOON
  ON THURSDAY.

* WIND CHILL...AS LOW AS 17 BELOW DUE TO TEMPERATURES 3 BELOW TO 
  10 ABOVE ZERO...AND WINDS NORTHWEST 10 TO 20 MPH WITH GUSTS UP 
  TO 30 MPH.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

GOSSELIN
4 follow-up statements
310 
WWUS43 KLSX 182142
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CST WED FEB 18 2015

ILZ058>060-064-065-070-095>100-MOZ018-019-026-027-034>036-052-
190945-
/O.CON.KLSX.WC.Y.0002.000000T0000Z-150219T1800Z/
ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-FAYETTE IL-GREENE IL-
JERSEY IL-KNOX MO-LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-
MARION IL-MARION MO-MONROE MO-MONTGOMERY IL-PIKE IL-PIKE MO-
RALLS MO-SHELBY MO-
INCLUDING THE CITIES OF...BOWLING GREEN...EDWARDSVILLE...
HANNIBAL...LITCHFIELD...QUINCY...SALEM...VANDALIA
342 PM CST WED FEB 18 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THROUGH
  THURSDAY MORNING.

* WIND CHILL...VALUES ARE EXPECTED TO BE AS COLD AS 20 BELOW LATE
  TONIGHT DUE TO TEMPERATURES BELOW ZERO AND A NORTHWEST WIND
  AROUND 10 MPH.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

ILZ069-074-079-MOZ072>075-084-085-099-190945-
/O.CON.KLSX.WC.Y.0003.150219T0600Z-150219T1800Z/
CLINTON IL-CRAWFORD MO-IRON MO-MADISON MO-RANDOLPH IL-REYNOLDS MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
342 PM CST WED FEB 18 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST THURSDAY...

* TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED BEGINNING
  AROUND MIDNIGHT TONIGHT LASTING THROUGH THURSDAY MORNING.

* WIND CHILL...VALUES AROUND 15 BELOW DUE TO TEMPERATURES BELOW
  ZERO AND A NORTHWEST WIND AR 5 TO 10 MPH.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

MILLER
225 
WWUS43 KLSX 191103
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
503 AM CST THU FEB 19 2015

ILZ058>060-064-065-070-095>100-MOZ018-019-026-027-034>036-052-
191800-
/O.CON.KLSX.WC.Y.0002.000000T0000Z-150219T1800Z/
ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-FAYETTE IL-GREENE IL-
JERSEY IL-KNOX MO-LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-
MARION IL-MARION MO-MONROE MO-MONTGOMERY IL-PIKE IL-PIKE MO-
RALLS MO-SHELBY MO-
INCLUDING THE CITIES OF...BOWLING GREEN...EDWARDSVILLE...
HANNIBAL...LITCHFIELD...QUINCY...SALEM...VANDALIA
503 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THROUGH THIS
  MORNING.

* WIND CHILL...AROUND 15 DEGREES BELOW ZERO DUE TO TEMPERATURES
  AROUND ZERO AND WINDS NORTHWEST 5 MPH OR LESS.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

ILZ069-074-079-MOZ072>075-084-085-099-191800-
/O.CON.KLSX.WC.Y.0003.000000T0000Z-150219T1800Z/
CLINTON IL-CRAWFORD MO-IRON MO-MADISON MO-RANDOLPH IL-REYNOLDS MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
503 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED BEGINNING 
  AROUND MIDNIGHT TONIGHT LASTING THROUGH THURSDAY MORNING.

* WIND CHILL...AROUND 15 DEGREES BELOW ZERO DUE TO TEMPERATURES
  NEAR ZERO...AND WINDS NORTHWEST 5 MPH OR LESS.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

TILLY
771 
WWUS43 KLSX 191107 CCA
WSWLSX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
506 AM CST THU FEB 19 2015

ILZ058>060-064-065-070-095>100-MOZ018-019-026-027-034>036-052-
191800-
/O.CON.KLSX.WC.Y.0002.000000T0000Z-150219T1800Z/
ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-FAYETTE IL-GREENE IL-
JERSEY IL-KNOX MO-LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-
MARION IL-MARION MO-MONROE MO-MONTGOMERY IL-PIKE IL-PIKE MO-
RALLS MO-SHELBY MO-
INCLUDING THE CITIES OF...BOWLING GREEN...EDWARDSVILLE...
HANNIBAL...LITCHFIELD...QUINCY...SALEM...VANDALIA
506 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THROUGH THIS
  MORNING.

* WIND CHILL...AROUND 15 DEGREES BELOW ZERO DUE TO TEMPERATURES
  AROUND ZERO AND WINDS NORTHWEST 5 MPH OR LESS.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

ILZ069-074-079-MOZ072>075-084-085-099-191800-
/O.COR.KLSX.WC.Y.0003.000000T0000Z-150219T1800Z/
CLINTON IL-CRAWFORD MO-IRON MO-MADISON MO-RANDOLPH IL-REYNOLDS MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
506 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THROUGH THIS
  MORNING.

* WIND CHILL...AROUND 15 DEGREES BELOW ZERO DUE TO TEMPERATURES
  NEAR ZERO...AND WINDS NORTHWEST 5 MPH OR LESS.

* IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN 
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE 
  WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH 
  RISK OF FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

TILLY
598 
WWUS43 KLSX 191615
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 AM CST THU FEB 19 2015

ILZ069-074-079-MOZ072>075-084-085-099-191715-
/O.CAN.KLSX.WC.Y.0003.000000T0000Z-150219T1800Z/
CLINTON IL-CRAWFORD MO-IRON MO-MADISON MO-RANDOLPH IL-REYNOLDS MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
1015 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WIND
CHILL ADVISORY.

$$

ILZ058>060-064-065-070-095>100-MOZ018-019-026-027-034>036-052-
191715-
/O.CAN.KLSX.WC.Y.0002.000000T0000Z-150219T1800Z/
ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-FAYETTE IL-GREENE IL-
JERSEY IL-KNOX MO-LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-
MARION IL-MARION MO-MONROE MO-MONTGOMERY IL-PIKE IL-PIKE MO-
RALLS MO-SHELBY MO-
INCLUDING THE CITIES OF...BOWLING GREEN...EDWARDSVILLE...
HANNIBAL...LITCHFIELD...QUINCY...SALEM...VANDALIA
1015 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WIND
CHILL ADVISORY.

SUB-ZERO WIND CHILL VALUES WILL CONTINUE INTO EARLY AFTERNOON BUT
WILL NOT BE AT THE MAGNITUDE THEY WERE EARLIER THIS MORNING AND
NOT POSE A HIGH RISK FOR FROSTBITE.

$$

TES

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 3:22 AM CST, 8 minutes earlier.

Area forecast discussion, Feb 18, 3:22 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
322 AM CST Wed Feb 18 2015

.SHORT TERM:  (Through Tonight)
Issued at 321 AM CST Wed Feb 18 2015

Focus thru the period will be temps as arctic sfc ridge builds into
the region.

Not much change overall thru the period regarding temps. Have
continued cold trend well below MOS for tonight with winds becoming
light in some areas and a cloud free sky expected and given the
snowpack across the region. While winds will remain around 8 kts
across other portions of the CWA, this will allow strong CAA to
continue into the night.

Question turns to current headlines and how to handle them. Have
expanded the prev adv to include portions of SW IL and continued
thru tonight. While portions of these areas may not reach the
criteria of -15F per going forecast, these areas are within a few
degrees thru today. Given the uncertainty in wind speeds and
temperatures thru today, believe it is justified to go ahead with
the adv for these areas. Will also issue an adv for SE MO and into
srn IL starting at Midnight tonight. This is due to much warmer
temps expected for these regions today. It shud be noted that this
adv may still need to be expanded with future updates.

No measurable precip is expected today. However, a chance for
flurries will linger thru the day. Expect CU to develop this morning
and into the afternoon. Going forecast may not be cloudy enuf,
leading to the uncertainty in temp forecast above. Given the very
cold temps, any clouds will have a chance for flurries or light SN
as is seen across portions of IA currently. If banding develops,
some areas may see measurable SN accumulation, but this will need to
be a short term forecast problem.

Tilly

.LONG TERM:  (Thursday through Next Tuesday)
Issued at 307 PM CST Tue Feb 17 2015

Guidance continues to show yet another round of snow on Thursday
night and into early Friday. There is greater agreement in the
models today and thus the pops have been increased some. This NW-SE
oriented will be associated with strong frontogenetic forcing and
occur ahead of a weak northwest flow disturbance. Frontogenesis
weakens some on Friday as low level warm advection increases and
this brings an elevated warm layer into the southern CWA which could
result in the start of a wintry mix.

There continues to be a large amount of uncertainty in the evolution
of a storm system late Friday into the weekend related to changes in
the upper air pattern across NOAM. The deep trof that will dominate
the eastern half of the Nation during the later half of the week
will shift into the western/north Atlantic while a strong upper
ridge builds in the east Pacific into AK. This prompts shortwaves
digging into the western U.S. and a change to a more split flow
regime with a westerly component to the flow aloft through the
Nation's midsection. Shortwaves embedded in the split flow to the
south and north result in differences in the strength of high
pressure to our north and depth of cold air as a surface low tracks
from the southern Plains into the OH/TN Valley region. So while
confidence that a precipitation event is increasing, there is low
confidence in Ptypes and are trending towards a liquid/wintry mix at
times late Friday-Saturday evening transitioning to snow by Sunday
morning.

Glass

&&

.AVIATION:  (For the 06z TAFs through 06z Wednesday Night)
Issued at 1141 PM CST Tue Feb 17 2015

Final shot of snow currently working into STL metro with
visibilities briefly down to around 1 mile, but rapid movement of
snow should mean these IFR conditions will exit the area no later
than 07z. Otherwise and elsewhere, forecast calls for a few
scattered VFR clouds around 5kft for much of the predawn hours,
although expect another band of MVFR cigs to arrive in the KUIN
area just before daybreak with the arrival of the Arctic front,
with the front and associated MVFR cigs working into STL metro by
mid morning. Currently there are not a lot of post frontal clouds
behind the Arctic front, but believe that the cold air and
cyclonic curvature should allow for the development of quite a bit
of cloudiness with daytime heating, along with scattered flurries.

Specifics for KSTL: One last quick burst of snow with IFR vsbys
and MVFR cigs should rapidly exit the area no later than 07z, with
a few clouds around 5kft then expected for the remainder of the
overnight hours. Arctic front should mean a rapid increase in
northwest winds by mid-morning Wednesday, along with a band of
MVFR cigs. Expect these clouds, as well as additional diurnal
development, to yield cigs in the 2-3kft range for most of the
day, with a few flurries as well. Clouds should dissipate by early
Wednesday evening.

Truett

&&

.PRELIMINARY POINT TEMPS/POPS:
Saint Louis     13  -1  14   6 /  10   0  10  50
Quincy           9  -5  10   3 /  10   0   5  40
Columbia        13  -2  19  13 /  10   0  10  60
Jefferson City  15  -2  20  14 /  10   0  10  50
Salem           11  -8   9  -2 /  10   0   5  20
Farmington      17  -6  19  10 /  10   0  10  70

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...WIND CHILL ADVISORY from Midnight tonight to Noon CST Thursday
     FOR Crawford MO-Iron MO-Madison MO-Reynolds MO-St. Francois
     MO-Ste. Genevieve MO-Washington MO.

     WIND CHILL ADVISORY until Noon CST Thursday FOR Knox MO-Lewis MO-
     Lincoln MO-Marion MO-Monroe MO-Pike MO-Ralls MO-Shelby MO.

IL...WIND CHILL ADVISORY from Midnight tonight to Noon CST Thursday
     FOR Clinton IL-Randolph IL-Washington IL.

     WIND CHILL ADVISORY until Noon CST Thursday FOR Adams IL-Bond IL-
     Brown IL-Calhoun IL-Fayette IL-Greene IL-Jersey IL-Macoupin
     IL-Madison IL-Marion IL-Montgomery IL-Pike IL.

&&

WFO LSX
Hazardous weather outlook, Feb 17, 3:53 PM CST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
353 PM CST TUE FEB 17 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
353 PM CST TUE FEB 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SNOW IS LIKELY ACROSS PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS AND ALSO ACROSS SOUTHEAST MISSOURI AND SOUTHWEST
ILLINOIS. SNOW AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THESE
AREAS AND A WINTER WEATHER ADVISORY IS IN EFFECT THIS EVENING FOR
PARTS OF FAR SOUTHEAST MISSOURI. ELSEWHERE THERE WILL BE SCATTERED
SNOW SHOWERS CAPABLE OF PRODUCING UP TO A HALF INCH OF SNOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BITTERLY COLD WIND CHILL VALUES OF 15 TO 17 BELOW ZERO ARE EXPECTED
WEDNESDAY MORNING ACROSS NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS AND A WIND CHILL ADVISORY IS IN EFFECT..

A WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW IS LIKELY ACROSS
PORTIONS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS FRIDAY NIGHT
AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY SNOW REPORTS TONIGHT.

GLASS

In the hours before

Local storm report, Feb 17, 9:51 PM CST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
951 PM CST TUE FEB 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     SNOW             QUINCY                  39.93N  91.39W
02/17/2015  M1.5 INCH        ADAMS              IL   BROADCAST MEDIA

            DOWNTOWN.

&&

BYRD
Local storm report, Feb 17, 10:22 PM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1022 PM CST TUE FEB 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     SNOW             CARLINVILLE             39.28N  89.88W
02/17/2015  M1.5 INCH        MACOUPIN           IL   TRAINED SPOTTER

&&

BYRD
Local storm report, Feb 17, 10:55 PM CST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1055 PM CST TUE FEB 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     SNOW             BELLEVILLE              38.53N  90.00W
02/17/2015  E1.0 INCH        ST. CLAIR          IL   TRAINED SPOTTER

&&

BYRD
Local storm report, Feb 17, 10:58 PM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1058 PM CST TUE FEB 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     SNOW             STEELEVILLE             38.01N  89.66W
02/17/2015  E1.0 INCH        RANDOLPH           IL   PUBLIC

            MODERATE SNOW STILL FALLING...ROADS ARE SNOW COVERED.

&&

BYRD
Local storm report, Feb 17, 11:47 PM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 PM CST TUE FEB 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     SNOW             AVISTON                 38.61N  89.61W
02/17/2015  M0.5 INCH        CLINTON            IL   TRAINED SPOTTER

&&

BYRD

Nearby

Wind Chill Advisories in Missouri, 2015Wind Chill Advisories in Illinois, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.